MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PGLA HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PGLA HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number PC-2-8-HELIX
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis #254727491:equipment used: vis (m-77148), 203cm ruler (m-83360), pin gauge sets (m-84080, m-84082) analysis finding: the axium coil (model: pc-2-8-helix lot: a937052) was returned for analysis within a shipping box; within a resealable biohazard pouch; within an opened axium inner pouch; without a dispenser coil and without an introducer sheath.The axium coil was decontaminated as per the manufacturer policy.The axium pusher was found bent at ~6.1m from the proximal end and found kinked at ~35.2cm from the distal end.The coin was found against the lumen stop; the shield coil was found damaged and the axium implant coil was found damaged, stretched and broken from the pusher with the polypropylene filament also broken.The axium implant coil could be tested for resistance due to the damages found on the device and the introducer sheath was not returned for analysis.The axium implant coil tip od (outer diameter) was measured and found to be 0.0110¿ which is within specification (0.0112¿ +.001/-.002).The introducer inner diameter could not be measured and any conformation to specification or contribution to the resistance could not be assessed.No other anomalies were observed.Based on the device analysis and reported information, t he customer¿s report of ¿coil resistance/stuck in sheath¿ could not be confirmed.The axium pusher was found bent/kinked and the implant coil was found damaged/stretched/broken.There were no reported issues pushing the concerto implant coil from within the introducer sheath during preparation per ifu.Therefore, it is possible the implant coil became damaged when retracting the implant coil following hydration or due to improper hubbing technique (over tightening of the rhv) subsequently causing the implant coil to become stuck.Advancing the coil against resistance would result in damage to the implant coil and kinks to the pusher.No non-conformances were found to specification that would contribute towards the resistance.There is no indication that the event is related to a manufacturing issue and all devices are 100% inspected for damage and irregularities during the manufacturing process.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that there was resistance in the sheath with the axium coils.The coil would not advance into the catheter and was replaced.The patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).Ancillary devices include a non-medtronic microcatheter.

Brand Name
AXIUM PGLA HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10507245
Report Number2029214-2020-00909
Device Sequence Number19150027
Product Code KRD
UDI-Device Identifier00847536032989
UDI-Public00847536032989
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2022
Device Model NumberPC-2-8-HELIX
Device Catalogue NumberPC-2-8-HELIX
Device Lot NumberA937052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2020
Initial Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR